Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 13, 2015, 11:22 AM CDT for Cass County, Fulton County, Mason County, Illinois. It took effect at Mar 15, 2015, 1:00 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2015, 11:22 AM CDT (16:22 UTC)
- In effect from
- Mar 15, 2015, 1:00 PM CDT
- Expired
- Mar 19, 2015, 1:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IL, Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River near Havana (HAVI2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
165
WGUS43 KILX 131622
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1122 AM CDT FRI MAR 13 2015
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
Snow melt across the Illinois river valley upstream of Havana will cause
the river to rise above flood stage late Sunday afternoon.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC017-057-125-140622-
/O.NEW.KILX.FL.W.0004.150315T1800Z-150319T1800Z/
/HAVI2.1.ER.150315T1800Z.150317T0000Z.150319T1200Z.UU/
1122 AM CDT FRI MAR 13 2015
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Illinois River at Havana.
* From Sunday afternoon until Thursday afternoon.
* At 1045 AM Friday the stage was 12.7 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday afternoon and continue
to rise to near 14.3 feet by Monday evening. The river will fall
below flood stage by Thursday morning.
* Impact...At 14 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Illinois River
Havana 14 12.7 Fri 11 AM 13.3 13.8 14.2
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$7 follow-up statements
558
WGUS83 KILX 140227
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
927 PM CDT FRI MAR 13 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
Snow melt across the Illinois River Valley upstream of Havana will cause
the river to rise above flood stage Sunday afternoon.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-141627-
/O.CON.KILX.FL.W.0004.150315T1800Z-150319T1800Z/
/HAVI2.1.ER.150315T1800Z.150317T0000Z.150319T1200Z.UU/
927 PM CDT FRI MAR 13 2015
The Flood Warning continues for
The Illinois River at Havana.
* From Sunday afternoon until Thursday afternoon.
* At 845 PM Friday the stage was 13.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 14.3 feet by Monday evening.The river will fall
below flood stage by Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Illinois River
Havana 14 13.0 Fri 9 PM 13.3 13.8 14.2
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$860
WGUS83 KILX 141557
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 AM CDT SAT MAR 14 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-150557-
/O.EXT.KILX.FL.W.0004.150316T1800Z-150319T1200Z/
/HAVI2.1.ER.150316T1800Z.150317T0600Z.150319T0600Z.UU/
1057 AM CDT SAT MAR 14 2015
The Flood Warning continues for
The Illinois River at Havana.
* From Monday afternoon until Thursday morning.
* At 1045 AM Saturday the stage was 13.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 14.2 feet by early Tuesday morning.The river will
fall below flood stage by early Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Illinois River
Havana 14 13.3 Sat 11 AM 13.6 13.9 14.2
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$874
WGUS83 KILX 150205
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
905 PM CDT SAT MAR 14 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-151605-
/O.EXT.KILX.FL.W.0004.150316T0600Z-150320T0000Z/
/HAVI2.1.ER.150316T0600Z.150317T0600Z.150319T1800Z.UU/
905 PM CDT SAT MAR 14 2015
The Flood Warning continues for
The Illinois River at Havana.
* From late Sunday night until Thursday evening.
* At 845 PM Saturday the stage was 13.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 14.3 feet by early Tuesday morning.The
river will fall below flood stage by Thursday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Illinois River
Havana 14 13.5 Sat 9 PM 13.7 14.0 14.3
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$235
WGUS83 KILX 151535
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1035 AM CDT SUN MAR 15 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-160535-
/O.EXT.KILX.FL.W.0004.150316T1800Z-150319T1800Z/
/HAVI2.1.ER.150316T1800Z.150317T0600Z.150319T1200Z.UU/
1035 AM CDT SUN MAR 15 2015
The Flood Warning continues for
The Illinois River at Havana.
* From Monday afternoon until Thursday afternoon.
* At 945 AM Sunday the stage was 13.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 14.2 feet by early Tuesday morning.The
river will fall below flood stage by Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Illinois River
Havana 14 13.7 Sun 10 AM 13.9 14.2 14.1
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
07555
WGUS83 KILX 160353
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 PM CDT SUN MAR 15 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-161753-
/O.EXT.KILX.FL.W.0004.150317T0000Z-150319T1200Z/
/HAVI2.1.ER.150317T0000Z.150317T1200Z.150319T0600Z.UU/
1053 PM CDT SUN MAR 15 2015
The Flood Warning continues for
The Illinois River at Havana.
* From Monday evening until Thursday morning.
* At 1045 PM Sunday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 14.1 feet by Tuesday morning.The river will fall
below flood stage by early Thursday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Illinois River
Havana 14 13.8 Sun 11 PM 13.9 14.1 14.0
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$318
WGUS83 KILX 161703
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CDT MON MAR 16 2015
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC017-057-125-170703-
/O.EXT.KILX.FL.W.0004.150317T1800Z-150318T1200Z/
/HAVI2.1.ER.150317T1800Z.150317T1800Z.150318T0600Z.UU/
1203 PM CDT MON MAR 16 2015
The Flood Warning continues for
The Illinois River at Havana.
* From Tuesday afternoon until Wednesday morning.
* At 1145 AM Monday the stage was 13.9 feet.
* Flood stage is 14 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow afternoon.
* Impact...At 14 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Illinois River
Havana 14 13.9 Mon 12 PM 13.9 13.9 13.8
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
07724
WGUS83 KILX 170202
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CDT MON MAR 16 2015
...The Flood Warning is cancelled for the following river in
Illinois...
Illinois River at Havana affecting Cass...Fulton and Mason Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has is no longer expected, this will be the last statement
for this flooding event.
ILC017-057-125-170232-
/O.CAN.KILX.FL.W.0004.000000T0000Z-150318T1200Z/
/HAVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
902 PM CDT MON MAR 16 2015
The Flood Warning is cancelled for
The Illinois River at Havana.
* At 845 PM Monday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river crested below flood stage at 13.9 feet. The
river will fall to 13.8 feet by Wednesday morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Illinois River
Havana 14 13.9 Mon 9 PM 13.9 13.8 13.7
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 13, 10:47 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 13, 10:47 AM CDT, 35 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1047 AM CDT Fri Mar 13 2015 .UPDATE... ISSUED AT 1045 AM CDT FRI MAR 13 2015 Updated the forecast to lower rain chances over central and northwest sections today and also for more sunshine nw of the Illinois river. Continued the flood watch over southern 6 counties through tonight as another 1-2 inches of rain expected today and tonight with heaviest amounts near Lawrenceville. Cooled highs a bit more over eastern IL where skies stay cloudy and higher chances of rain today. Highs today range from mid 60s nw by Galesburg where partly to mostly sunny skies, while lower 50s in cloudier areas of eastern IL. 15Z/10 am surface map shows 1014 mb low pressure near the TX/OK/LA/AR border while a warm front extended ne to along the MS/OH rivers. Low pressure to move ne across AR this afternoon and tonight while bringing another area of moderate to heavy rain into southeast IL especially later this afternoon and evening, then diminishing from the nw later tonight into Saturday morning. 1015 mb surface low pressure over nw WI to track east to just north of Georgian Bay by dawn Saturday and pull a cold front from central IA se across central IL tonight. Once front passes through, this should end the rain chances from nw to se during overnight. && .SHORT TERM...(Today) ISSUED AT 400 AM CDT FRI MAR 13 2015 Rain will continue to move north into the area, but with the northern stream wave also moving across the northern US, the rain will get pushed quickly east through the day. This will also push clouds eastward. So, for today, will have lower pops in the northwest with fewer clouds. Higher pops will be in the south and east, with more clouds. Likely pops will be along I-72 and to the south, with chance pops north of I-72. Radar trends of diminishing pcpn in the northwest and more pcpn in the south, moving northeast, supports the model guidance and mentioned forecast. Winds will be light easterly through the day. Warmer temps expected in the northwest where fewer clouds and no pcpn is forecasted. Cooler temps will be in the east and south where more clouds and pcpn will be. && .LONG TERM...(Tonight through Thursday) ISSUED AT 400 AM CDT FRI MAR 13 2015 Heavy rainfall threat will continue south of Interstate 70 through tonight, although the rain will start to shift south and east as the system moves out of the region. High pressure will build into the Midwest and has previously resulted in a dry forecast with warm temperatures through the weekend. WAA continuing through the weekend with the warmest day on Monday with southwesterly flow pushing the warmest air from the desert SW into the Midwest. However, a wave along the northerly stream aloft drags a cold front through the region Monday night, resulting in a cooler Tuesday and Wednesday, closer to climatological norms. Previously, the cold front was moving through dry... but the last GFS run has come in hinting at some associated precip. Keeping Tuesday dry for now until the ECMWF or NAM decides to corroborate. Another system taking shape for later in the week as the trof over the SW finally starts to skirt across the southeastern CONUS...but for now the forecast will remain conservative with some slight chances. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) ISSUED AT 641 AM CDT FRI MAR 13 2015 For PIA and BMI, mid to high clouds will remain over the sites next 24hrs, with light winds. BMI could see some light fog beginning this evening, so have include 5sm. For SPI, most of the rain is east and southeast of the site, but radar shows some very light showers possible this morning. So with cig heights around 8kft, will have VCSH during the morning hours at SPI. At DEC, light rain is occurring and should continue into the afternoon. Vis should remain VFR and cigs around 8kft. CMI will also see light rain continuing into the afternoon with vis around 6sm and cigs around 8kft. SPI, DEC, CMI will see the pcpn end this afternoon with mid clouds around 15kft. Then this evening, things will push east and high cirrus will be left over the sites. Winds will remain light and variable at all TAF sites through the period. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH through Saturday morning FOR ILZ066>068-071>073. && UPDATE...07 SHORT TERM...Auten LONG TERM...HJS AVIATION...Auten
Hazardous weather outlook, Mar 13, 10:33 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1033 AM CDT FRI MAR 13 2015 ILZ027>031-036>038-040>057-061>063-141100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 1033 AM CDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT MODERATE RAIN AT TIMES WILL CONTINUE FROM CHARLESTON/MATTOON SOUTHEAST THROUGH TONIGHT...WITH BETWEEN 1 AND 1.5 INCHES LIKELY WITH THE HEAVIEST AMOUNTS SOUTH TOWARD I-70. THIS RAINFALL COULD CAUSE RIVERS TO RISE TO NEAR OR ABOVE FLOOD STAGE...ESPECIALLY THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-141100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1033 AM CDT FRI MAR 13 2015 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY RAIN WILL CONTINUE ALONG AND SOUTH OF I-70 THROUGH TONIGHT WITH BETWEEN 1.50 TO 2 INCHES EXPECTED. THE WIDESPREAD RAINFALL COULD FURTHER AGGRAVATE ONGOING FLOODING ON MANY AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER NEAR CLAY CITY AND ALONG THE EMBARRAS RIVER NEAR LAWRENCEVILLE THROUGH AT LEAST EARLY NEXT WEEK. IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.